Pain Management Community
Steroid injection had no effect....help???
About This Community:

This patient support community is for discussions relating to pain management, chronic pain, arthritis, back pain, cancer, headaches, movement disorders pain, and muscle pain.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Steroid injection had no effect....help???

Hi All

I recently had a diagnostic nerve block on the supratrochlear nerve.
The pain went away after the injection but returned a couple of hours later.
The steroid was supposed to have an effect a week later according to the doc (that was a month ago), but I have felt no effect from the steroid, only the anestheic had an effect.

What does this mean, I'm slightly confused??

Thanks
Rob
Related Discussions
2 Comments Post a Comment
Blank
Avatar_f_tn
Since the test was diagnostic it means it was negative for that problem. The pain went away as you said due to the lidocaine (which is short acting) and there was not inflammation so the cortisone didn't work.
mkh9
Blank
547368_tn?1440545385
Hi Ted,

Welcome. I respectfully disagree with the statement the reason you didn't obtain relief from the steroid injection proves you are "negative for that problem."   Obviously I am not an expert and I don't know everything. Please don't take it that way. I just have not found that to be the case.

It's my opinion that because you have pain relief with the numbing agent they had the "right spot" ..... or your pain would not have ceased. However the steroid simply wasn't effective. .... Why? Sorry, I can't say for certain. Hopefully your treating medical professional will be able to answer that question.

I have had steroid injections too. The numbing agent relieved 99% of my pain, meaning they had the right spot..... and indeed I have SIJD. However the steroid was not effective in reducing my pain to any great degree.... the second time it actually made the pain worse once the "caine" wore off. It doesn't mean the diagnosis was wrong.... it was right on. It just meant the steroid was ineffective in my particular case.  It happens.

Again I encourage you to discuss this with your Physician. He/She should have better answers for you. Hang in... a second injection may prove beneficial. I know many ppl that have had your same or very similar experience. In some instances a repeated injection was effective, in other situations it simply wasn't.

I wish you the best and hope you will share with us how you are doing. We'll look forward to hearing from you again.

Take Care,
~Tuck
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Pain Management Community Resources
RSS Expert Activity
233488_tn?1310696703
Blank
Marathon Running Done Over Many Yea...
May 21 by John C Hagan III, MD, FACS, FAAOBlank
233488_tn?1310696703
Blank
New Article on Multifocal IOL vs &q...
May 21 by John C Hagan III, MD, FACS, FAAOBlank
748543_tn?1371753642
Blank
TMJ/TMJ The Connection Between Teet...
Jan 27 by Hamidreza Nassery , DMD, FICOI, FAGDBlank
Top Pain Answerers
7721494_tn?1431631564
Blank
philnoir
Four Corners
547368_tn?1440545385
Blank
Tuckamore
On the Beaches of Paradise, FL
535089_tn?1400677119
Blank
Mollyrae
WI
1193998_tn?1265121197
Blank
carolanivey
OH
Avatar_f_tn
Blank
remar
st. louis, MO
1855076_tn?1337118903
Blank
marycarmel
MA